Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

March 2012, Volume 42 Number 3 , p 17 - 17

Author

  • Michael R. Cohen ScD, MS, RPH

Abstract

A nurse transcribed an order for the angiotensin-converting enzyme inhibitor lisinopril 2.5 mg P.O. daily for a patient who was transitioning from the ED to an inpatient unit by copying prescriber's orders that had previously been on hold. The nurse incorrectly transcribed the dose as 12.5 mg P.O. daily, misreading the "l" at the end of lisinopril as the number 1 (see below). The patient received several incorrect doses and developed hypotension, which required special monitoring.At this hospital, attending physicians who admit patients from the ED should ask the nurses for an assessment of the patient's clinical status and have nurses read back medication orders that had been written pending the patient's admission. This error was probably not recognized because the nurse failed to read back the order.Prescribers should leave sufficient space between the numeric dose and the drug name, and ensure that the last letter of the drug name isn't separated from the rest of the name by an unnecessary

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: